Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 151, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 30, 2018, 4:36 PM CDT for Phelps County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2018, 4:36 PM CDT (21:36 UTC)
- Expired
- Jun 30, 2018, 5:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 70.0 mph
County Phelps County, NE
The radar
The Grand Island radar (KUEX), 78 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 3:26 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 621 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
199
WUUS53 KGID 302136
SVRGID
NEC137-302200-
/O.NEW.KGID.SV.W.0151.180630T2136Z-180630T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
436 PM CDT SAT JUN 30 2018
The National Weather Service in Hastings has issued a
* Severe Thunderstorm Warning for...
Central Phelps County in south central Nebraska...
* Until 500 PM CDT.
* At 436 PM CDT, a severe thunderstorm was located near Loomis, or
near Holdrege, moving northeast at 10 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Holdrege, Loomis and Funk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Hastings.
&&
LAT...LON 4067 9931 4066 9929 4066 9921 4046 9918
4042 9918 4038 9948 4056 9955
TIME...MOT...LOC 2136Z 246DEG 10KT 4050 9942
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
$$
ADP1 follow-up statement
645
WWUS53 KGID 302200
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
500 PM CDT SAT JUN 30 2018
NEC137-302210-
/O.EXP.KGID.SV.W.0151.000000T0000Z-180630T2200Z/
Phelps NE-
500 PM CDT SAT JUN 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PHELPS COUNTY HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However small
hail and gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Nebraska.
LAT...LON 4067 9931 4066 9929 4066 9921 4046 9918
4042 9918 4038 9948 4056 9955
TIME...MOT...LOC 2200Z 246DEG 10KT 4053 9934
$$
RossiWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:29 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 30, 3:29 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Hastings NE 329 PM CDT Sat Jun 30 2018 .SHORT TERM...(This evening through Sunday) Issued at 328 PM CDT Sat Jun 30 2018 A few thunderstorms have developed along a front that is nearly stationary across far southern Nebraska this afternoon. Otherwise, there are mostly cloudy skies for much of the area. Temperatures to the south of the front are in the upper 80s to lower 90s and to the north are mostly in the upper 70s and 80s. The initial period will be the most interesting. The front should be the focus of thunderstorms during the late afternoon hours. This area has dew points around 70 degrees. These will be mainly wind and hail as they affect the area this afternoon into the evening. Later, mainly during the evening hours, an upper level wave will move into the area and bring a line of thunderstorms into the area. These should develop on the high plains and move into the area during the evening. These storms will have mainly wind as the storms move through. All of the storms should be through the forecast area by morning. A surface high moves into the area behind the thunderstorms and clears things out for Sunday. The skies will become sunny, but temperatures will be a little cooler with highs only in the 80s. This will be cooler than much of the last week has been. .LONG TERM...(Sunday night through Saturday) Issued at 328 PM CDT Sat Jun 30 2018 Sunday night through Monday should be a dry period, with temperatures warming up a little. The surface high moves to the east Sunday night and by Monday the winds turn to the south and will help temperatures warm a little. The south winds will continue to bring in warmer temperatures through Tuesday. There is a weak upper level wave that moves through the area Monday night and there could be a few thunderstorms. For the period Tuesday night through Saturday there will be an upper level ridge across the central and eastern part of the CONUS. There are a few mainly weak upper level waves that move around the ridge. There could be a few thunderstorms, but they should be more on and off and not very widespread. Temperatures will be fairly warm with highs in the upper 80s and 90s across the area. && .AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Sunday) Issued at 1224 PM CDT Sat Jun 30 2018 The MVFR ceilings should be relatively short lived and there could be a little clearing during the afternoon, just enough to get more thunderstorm development for later this afternoon and into the evening. The thunderstorms should move out of the area late tonight and clearing is expected behind the thunderstorms as a surface high builds into the area. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && SHORT TERM...JCB LONG TERM...JCB AVIATION...JCB
Hazardous weather outlook, Jun 30, 3:39 PM CDT, 57 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 339 PM CDT Sat Jun 30 2018 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 011200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 339 PM CDT Sat Jun 30 2018 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. Thunderstorms are possible through tonight. Thunderstorms are developing along a front this afternoon. Severe thunderstorms are possible with this activity with gusty winds to 60 mph and hail to golf-ball size. A tornado or two are possible. Additional thunderstorms will move into the area later this evening. Locally heavy rainfall could cause some localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There are additional chances for thunderstorms Monday night and scattered chances again Thursday and Friday. Heat will be on the increase again next week, with afternoon and early evening heat index values reaching 100 degrees in parts of the area Tuesday through Thursday, including Independence Day. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected through the evening. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Local storm report, Jun 30, 4:07 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
407 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TORNADO 4 WNW WILCOX 40.39N 99.24W
06/30/2018 PHELPS NE EMERGENCY MNGR
&&
MHLocal storm report, Jun 30, 4:13 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
413 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM TORNADO WILCOX 40.37N 99.17W
06/30/2018 KEARNEY NE STORM CHASER
BRIEF TORNADO TOUCHDOWN JUST NORTH OF
WILCOX. TOUCHDOWNS REPORTED AT 411 PM AND
412 PM.
&&
SRLocal storm report, Jun 30, 4:20 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
420 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL 3 SSW LOOMIS 40.44N 99.53W
06/30/2018 E1.75 INCH PHELPS NE TRAINED SPOTTER
GOLF BALL AND QUARTER SIZE HAIL.
&&
KSLocal storm report, Jun 30, 4:21 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
421 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND GST 3 SSW LOOMIS 40.44N 99.53W
06/30/2018 E70 MPH PHELPS NE TRAINED SPOTTER
&&
KSLocal storm report, Jun 30, 4:29 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
429 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TORNADO 4 ENE WILCOX 40.40N 99.10W
06/30/2018 KEARNEY NE STORM CHASER
TORNADO WAS ON GROUND AND ESTIMATED TO BE
1/2 MILE WIDE AT 423 PM. STORM SPOTTER WAS
APPROXIMATELY 4 MILES FROM THE STORM AT THE
TIME OF CALL.
&&
SRLocal storm report, Jun 30, 4:36 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
436 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 3 SSW LOOMIS 40.44N 99.53W
06/30/2018 M1.75 INCH PHELPS NE TRAINED SPOTTER
ALSO ESTIMATED 70 MPH WIND GUSTS AND
MEASURED 1.65 RAIN WITH STORM.
&&
SRThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 10:58 PM CDT | Special Weather Statement | GID | Furnas | 32 min |
| Jun 30, 4:01 AM CDT | Special Weather Statement | GID | Gosper, Phelps | 44 min |
| Jun 30, 2:38 PM CDT | Special Weather Statement | GID | Gosper | 37 min |
| Jun 30, 2:39 PM CDT | Special Weather Statement | GID | Phelps | 51 min |
| Jun 30, 2:41 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper | 34 min |
| Jun 30, 2:43 PM CDT | Severe Thunderstorm Warning | GID | Harlan, Phelps | 32 min |
| Jun 30, 3:06 PM CDT | Tornado Warning | GID | Furnas, Gosper | 24 min |
| Jun 30, 3:13 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 32 min |
| Jun 30, 3:27 PM CDT | Tornado Warning | GID | Harlan, Phelps | 33 min |
| Jun 30, 3:42 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Phelps | 33 min |
| Jun 30, 3:52 PM CDT | Severe Thunderstorm Warning | GID | Kearney, Phelps | 38 min |
| Jun 30, 3:54 PM CDT | Tornado Warning | GID | Kearney, Phelps | 36 min |
| Jun 30, 4:10 PM CDT | Severe Thunderstorm Warning | GID | Phelps | 35 min |
| Jun 30, 4:24 PM CDT | Tornado Warning | GID | Kearney | 36 min |
| Jun 30, 4:26 PM CDT | Severe Thunderstorm Warning | GID | Kearney, Phelps | 34 min |
| Jun 30, 4:57 PM CDT | Severe Thunderstorm Warning | GID | Adams, Kearney | 33 min |
| Jun 30, 5:00 PM CDT | Special Weather Statement | GID | Phelps | 30 min |
| Jun 30, 5:03 PM CDT | Special Weather Statement | GID | Fillmore | 27 min |
| Jun 30, 5:23 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Kearney, Webster | 37 min |
| Jun 30, 5:33 PM CDT | Special Weather Statement | GID | Fillmore | 42 min |
| Jun 30, 5:36 PM CDT | Severe Thunderstorm Warning | GID | Fillmore | 24 min |
| Jun 30, 5:49 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Nuckolls, Webster | 26 min |
| Jun 30, 6:10 PM CDT | Severe Thunderstorm Warning | GID | Clay, Nuckolls | 50 min |
| Jun 30, 6:18 PM CDT | Special Weather Statement | GID | Polk, York | 42 min |
| Jun 30, 6:23 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, York | 21 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.